Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Neurology Topics
|prism - Fri Apr 03, 2009 3:14 pm||
Hi, I've basically stated my question to you in the topic- I'm having Grand Mal type seizures, a LOt of them- every day and can't get in to see a Neurologist until the end of next month.
I have meds to use- at my discretion really, but they aren't helping that much. They only decrease the severity of the seizures and length sometimes. I had 5 yesterday and that meant, about 3 hours of dealing with them.
Anyway, I've noticed that laying down, putting pressure on the back of my head seems to trigger them- do you have any idea why this might be? Or how I could find out? (tests) I can't lay on my sides because of my Ehlers Danlos Syndrome- my shoulder and hips dislocate if I lay on them very long.
I usually wear a neck brace when sleeping- I still have the seizures.
You can see in my profile- but I have Functional Cranial Settling and Instability and Tethered Cord along with a Dysautonomic disorder- thought to be POTS, but I'm not sure if they got it right at this point. My neurosurgeon orginially thought that my seizures were probably a combo of severe spasming due to tethered cord and passing out, gagging, throwing up ect, from Cranial- cervical instability, but this last few months the seizures have changed drastically in nature- and don't always respond to the usual - Pronex traction unit I could usually rely upon to calm everything down in the past. (brain stem gets compressed- traction relieves it)
There was originially a change in my medication- my MD. was trying to take me off of Methadone- and I thought it was too fast for my system- and so he put me back on, but it didn't improve anything. The only difference in meds is that my Fentanyl is 75mg. instead of 25mg. He told me yesterday that Fentanyl should help with seizures. ?
As to the back of the head- I do have the bump from my fall from the moving vehicle when I was young. It does bother me a lot and seems to swell at times as do other parts of my head- mostly on the right side where most of the pain is.
I guess there's a slight chance I might have done some damage to my spinal column while going off Methadone - I was in enough pain to use needles to relieve pain and may have gotten too close to the spinal cord.
I appreciate any input you can give me, it will help me to know how to approach my Neurologist (s) when I see them.
From somewhere over the rainbow,
|John Kenyon, CNA - Wed Apr 15, 2009 10:21 pm||
Hi there --
Because you have E-D, this could, of course, be related to orthopedic misalignment, but I rather suspect it is something else, and my first thought, again E-D related, is that you may have a blood vessel malformation at the base of the skull, if not some mechanical obstruction causing the functional equivalent and resulting in these seizures.
Since you are unable to secure an earlier (let alone immediate) neurology appointment, this is one of those rare instances where I would strongly suggest you present yourself at the local emergency room next time you suffer a grand mal seizure. This will qualify as an emergent event anyway, and can hopefully get the ball rolling for you in a much more timely fashion, since this is hardly a tolerable situation and may be more serious than is being treated by the neurology practice.
I hope this is helpful to you. Good luck to you with this and please follow up with us here as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.